Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complera and depression
Jan 24, 2013

After a drug holiday due to liver issues, I started back on Complera and also started back on my antidepressants (wellbutrin, zoloft). After 6 months, my depression was still a huge issue (as well as fatigue so bad I don't get out of bed much). I was in a Psychiatric Hospital for 6 days (that's all my insurance would allow) and we added lithium to my regimin. I am still so depressed and tired that I sleep anywhere to 14-16 hours a day and don't really care one way or the other about anything. I am very complient and follow my medication regimins without missing a dose ever.

Response from Dr. Henry

Though less of a problem than seen with Atripla (from the efavirenz usually), central nervous system problems are still seen with Complera including exacerbations of depression. Many other factors can contribute to worsening/persistence depression. If it appears that the Complera may be involved, a trial on an alternative regimen may be worth considering (ie raltegravir in place of the rilpivirine).KH



Previous
Still not undetectable
Next
acne

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement